Can Tums make gerd worse?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

notreason
New Member


Date Joined Dec 2007
Total Posts : 14
   Posted 3/7/2008 5:05 PM (GMT -6)   
Can Tums be one of those short term solutions that only provides short term relief, only to aggravate the symptoms further when they wear off? I recently was switched to Nexium a couple weeks ago, after taking prilosec otc for a year or so. Prilosec seemed to work until about a month ago. I was getting intense burning all over again. So I was put on Nexium and I seemed to do better for a while, but now the burning is back. Ive been taking a lot of tums, but it keeps coming back on and off. Could the tums be making it worse? thanks.

outtllaw
Regular Member


Date Joined Aug 2007
Total Posts : 69
   Posted 3/7/2008 6:05 PM (GMT -6)   
Tums and other ant-acids can cause acid rebound. If the Nexium isn't working for you I think you should go and see your family doctor and ask him to increase your dose or switch you to another PPI.

notreason
New Member


Date Joined Dec 2007
Total Posts : 14
   Posted 3/7/2008 6:23 PM (GMT -6)   
thanks. i am now doing research on acid rebound. i have been taking a lot of tums, so I will stop and see if it improves.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, November 01, 2014 4:37 AM (GMT -6)
There are a total of 2,256,559 posts in 251,005 threads.
View Active Threads


Who's Online
This forum has 157723 registered members. Please welcome our newest member, Tabu majid.
221 Guest(s), 2 Registered Member(s) are currently online.  Details
THE HAPPY TURTLE, Tabu majid


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer